Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 109, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 13, 2001, 9:30 PM CST for Forrest County, Jones County, Lamar County, Mississippi. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 13, 2001, 9:30 PM CST (03:30 UTC)
- Expired
- Dec 13, 2001, 11:00 PM CST
- In force
- 90 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Forrest County, MS, Jones County, MS, Lamar County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 140331 FFWJAN MSC035-067-073-140500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 930 PM CST THU DEC 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... JONES COUNTY IN SOUTHEAST MISSISSIPPI LAMAR COUNTY IN SOUTHEAST MISSISSIPPI FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1100 PM CST * AT 930 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER FORREST...LAMAR AND SOUTHERN JONES COUNTIES. THE STORMS WERE MOVING NORTHEAST AT 25 MPH. RADAR ESTIMATED RAINFALL AMOUNTS OF 2 TO 3 INCHES IN THE LAST HOUR HAVE OCCURRED OVER THIS AREA. STREET FLOODING HAS ALREADY BEEN REPORTED IN HATTIESBURG BY THE EOC...AND ADDITIONAL RAINFALL OF 1 TO 2 INCHES BY 11 PM WILL AGGRAVATE FLOODING PROBLEMS. SMALL STREAMS AND DITCHES WILL LIKELY RISE OUT OF THEIR BANKS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. LAT...LON 3105 8955 3093 8941 3153 8883 3151 8932
1 follow-up statement
000 WGUS74 KJAN 140417 FFSJAN MSC035-067-073-140500- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1015 PM CST THU DEC 13 2001 FLASH FLOOD WARNING REMAINS IN EFFECT FOR... JONES COUNTY IN SOUTHEAST MISSISSIPPI LAMAR COUNTY IN SOUTHEAST MISSISSIPPI FORREST COUNTY IN SOUTHEAST MISSISSIPPI UNTIL 1100 PM CST AT 1010 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER SOUTHEAST LAMAR COUNTY...THE CITY OF HATTIESBURG AND SOUTHERN JONES COUNTY. THE STORMS WERE MOVING NORTHEAST AT 40 MPH. RADAR ESTIMATED RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN IN THE LAST HOUR OVER THE WARNED AREA. THE FORREST COUNTY EOC HAS REPORTED NUMEROUS STREETS FLOODED IN HATTIESBURG. MORE THUNDERSTORMS WERE MOVING INTO THE ARE AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE BY 11 PM. THIS ADDITIONAL RAINFALL WILL ONLY AGGRAVATE FLOODING PROBLEMS. SMALL STREAMS AND DITCHES WILL LIKELY RISE OUT OF THEIR BANKS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 13, 9:05 PM CST, 25 minutes earlier.
Area forecast discussion, Dec 13, 9:05 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 905 PM CST THU DEC 13 2001 HAVE UPDATED THE ZONES TO REFLECT THE CANCELLATION OF TORNADO WATCH FOR CENTRAL AND PORTIONS OF SOUTH. ALSO HAVE THE ACTIVITY DIMINISHING FROM WEST TO EAST. .JAN... MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT. LA...FFA ALL NE ZONES THROUGH MIDNIGHT. AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT. 17
In the hours before
Special weather statement, Dec 13, 6:56 PM CST, 2 hours 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 656 PM CST THU DEC 13 2001 ...THUNDERSTORMS... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN AND SOUTHERN MISSISSIPPI MAINLY ALONG AND EAST OF A GRENADA...JACKSON... NATCHEZ...LINE THROUGH MIDNIGHT. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING STRAIGHT-LINE WINDS AND HAIL UP TO THE SIZE OF QUARTERS. HOWEVER...THUNDERSTORMS ARE DEVELOPING AHEAD OF THIS MAIN LINE...AND THESE STORMS WILL BE CAPABLE OF ROTATING...WITH THE POTENTIAL OF PRODUCING AN ISOLATED TORNADO OR TWO. THE ENTIRE THREAT OF SEVERE WEATHER WILL END ACROSS THE REGION BY 2 AM FRIDAY AS A COLD FRONT MOVES ACROSS THE REGION. RESIDENTS ARE URGED TO REMAIN ALERT TONIGHT. THESE STORMS HAVE DOWNED NUMEROUS TREES AND POWER LINES IN EASTERN LOUISIANA AND WESTERN MISSISSIPPI...AS WELL AS PRODUCING LARGE HAIL. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. ...FLOODING... A FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY WEST OF A MERIDIAN TO RALEIGH TO MONTICELLO LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL FLOODING WILL BE ENHANCED AS MORE SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON AND PRODUCE HEAVY RAIN OVER SATURATED GROUND. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Dec 13, 7:00 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM YAZOO CITY MS WIND DAMAGE
12/13/01 YAZOO P.D. REPORTED TREES
DOWN.
0635 PM MADISON MS WIND DAMAGE
12/13/01 MADISON S.O. REPORTED TREES DOWN
IN FAIRFIELD
SUBDIVISION.
0530 PM VICKSBURG MS WIND DAMAGE
12/13/01 WARREN S.O. REPORTED TREES
DOWN.Special weather statement, Dec 13, 7:16 PM CST, 2 hours 14 minutes before
WATCH NOTIFICATION FOR TORNADO WATCH 847...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 716 PM CST THU DEC 13 2001 LAZ016-023>026-MSZ027-035-036-040>042-047-060-140400- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 847. COUNTIES AND PARISHES CANCELED INCLUDE: IN NORTHEAST LOUISIANA: MADISON LA...FRANKLIN LA...TENSAS...CATAHOULA...CONCORDIA... IN NORTH MISSISSIPPI: CARROLL... IN CENTRAL MISSISSIPPI: HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...WARREN... IN SOUTH MISSISSIPPI: ADAMS... THIS INCLUDES THE CITIES OF...BELZONI...CARROLLTON...HARRISONBURG... LEXINGTON...MAYERSVILLE...NATCHEZ...ROLLING FORK...ST JOSEPH... TALLULAH...VICKSBURG...VIDALIA...WINNSBORO...YAZOO CITY... MSZ028>033-037>039-043>046-048>059-061>066-072>074-140400- TORNADO WATCH 847 REMAINS VALID UNTIL 1000 PM CST THURSDAY FOR THE FOLLOWING COUNTIES: IN NORTH MISSISSIPPI: MONTGOMERY...WEBSTER...CLAY...LOWNDES...CHOCTAW...OKTIBBEHA... IN CENTRAL MISSISSIPPI: ATTALA...WINSTON...NOXUBEE...MADISON MS...LEAKE...NESHOBA...KEMPER... HINDS...RANKIN...SCOTT...NEWTON...LAUDERDALE...CLAIBORNE...COPIAH... SIMPSON...SMITH...JASPER...CLARKE...JEFFERSON... IN SOUTH MISSISSIPPI: FRANKLIN MS...LINCOLN...LAWRENCE...JEFFERSON DAVIS...COVINGTON... JONES...MARION...LAMAR...FORREST... THIS INCLUDES THE CITIES OF...ACKERMAN...BAY SPRINGS...BRANDON... BROOKHAVEN...CANTON...CARTHAGE...COLLINS...COLUMBIA...COLUMBUS... DE KALB...DECATUR...EUPORA...FAYETTE...FOREST...HATTIESBURG... HAZLEHURST...JACKSON...KOSCIUSKO...LAUREL...LOUISVILLE...MACON... MEADVILLE...MENDENHALL...MERIDIAN...MONTICELLO...PHILADELPHIA... PORT GIBSON...PRENTISS...PURVIS...QUITMAN...RALEIGH...STARKVILLE... WEST POINT...WINONA...
Local storm report, Dec 13, 7:23 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM YAZOO CITY MS WIND DAMAGE
12/13/01 YAZOO P.D. REPORTED TREES
DOWN.
0635 PM MADISON MS WIND DAMAGE
12/13/01 MADISON S.O. REPORTED TREES DOWN
IN FAIRFIELD
SUBDIVISION.
0530 PM VICKSBURG MS WIND DAMAGE
12/13/01 WARREN S.O. REPORTED TREES
DOWN.
0705 PM TCHULA MS FLOODING
12/13/01 HOLMES S.O. REPORTED SEVERAL
STREETS FLOODED.
0700 PM 11NE BRANDON MS WIND DAMAGE
12/13/01 RANKIN S.O. REPORTED TREES DOWN
ON A HOUSE IN PISGAH.Special weather statement, Dec 13, 8:45 PM CST, 45 minutes before
WATCH NOTIFICATION FOR TORNADO WATCH 847...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 845 PM CST THU DEC 13 2001 MSZ028>033-037>039-043>046-048>050-053>055-059-061>063-140400- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF TORNADO WATCH 847. COUNTIES CLEARED INCLUDE: IN NORTH MISSISSIPPI: MONTGOMERY...WEBSTER...CLAY...LOWNDES...CHOCTAW...OKTIBBEHA... IN CENTRAL MISSISSIPPI: ATTALA...WINSTON...NOXUBEE...MADISON MS...LEAKE...NESHOBA...KEMPER... HINDS...RANKIN...SCOTT...CLAIBORNE...COPIAH...SIMPSON...JEFFERSON... IN SOUTH MISSISSIPPI: FRANKLIN...LINCOLN...LAWRENCE... THIS INCLUDES THE CITIES OF...ACKERMAN...BRANDON...BROOKHAVEN... CANTON...CARTHAGE...COLUMBUS...DE KALB...EUPORA...FAYETTE...FOREST... HAZLEHURST...JACKSON...KOSCIUSKO...LOUISVILLE...MACON...MEADVILLE... MENDENHALL...MONTICELLO...PHILADELPHIA...PORT GIBSON...STARKVILLE... WEST POINT...WINONA... MSZ051-052-056>058-064>066-072>074-140400- TORNADO WATCH 847 REMAINS VALID UNTIL 1000 PM CST THURSDAY FOR THE FOLLOWING COUNTIES: IN CENTRAL MISSISSIPPI: NEWTON...LAUDERDALE...SMITH...JASPER...CLARKE... IN SOUTH MISSISSIPPI: JEFFERSON DAVIS...COVINGTON...JONES...MARION...LAMAR...FORREST... THIS INCLUDES THE CITIES OF...BAY SPRINGS...COLLINS...COLUMBIA... DECATUR...HATTIESBURG...LAUREL...MERIDIAN...PRENTISS...PURVIS... QUITMAN...RALEIGH...
Special weather statement, Dec 13, 8:45 PM CST, 45 minutes before
WATCH NOTIFICATION FOR TORNADO WATCH 847...UPDATED...COR WORDING NATIONAL WEATHER SERVICE JACKSON MS 845 PM CST THU DEC 13 2001 MSZ028>033-037>039-043>046-048>050-053>055-059-061>063-140400- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 847. COUNTIES CANCELED INCLUDE: IN NORTH MISSISSIPPI: MONTGOMERY...WEBSTER...CLAY...LOWNDES...CHOCTAW...OKTIBBEHA... IN CENTRAL MISSISSIPPI: ATTALA...WINSTON...NOXUBEE...MADISON MS...LEAKE...NESHOBA...KEMPER... HINDS...RANKIN...SCOTT...CLAIBORNE...COPIAH...SIMPSON...JEFFERSON... IN SOUTH MISSISSIPPI: FRANKLIN...LINCOLN...LAWRENCE... THIS INCLUDES THE CITIES OF...ACKERMAN...BRANDON...BROOKHAVEN... CANTON...CARTHAGE...COLUMBUS...DE KALB...EUPORA...FAYETTE...FOREST... HAZLEHURST...JACKSON...KOSCIUSKO...LOUISVILLE...MACON...MEADVILLE... MENDENHALL...MONTICELLO...PHILADELPHIA...PORT GIBSON...STARKVILLE... WEST POINT...WINONA... MSZ051-052-056>058-064>066-072>074-140400- TORNADO WATCH 847 REMAINS VALID UNTIL 1000 PM CST THURSDAY FOR THE FOLLOWING COUNTIES: IN CENTRAL MISSISSIPPI: NEWTON...LAUDERDALE...SMITH...JASPER...CLARKE... IN SOUTH MISSISSIPPI: JEFFERSON DAVIS...COVINGTON...JONES...MARION...LAMAR...FORREST... THIS INCLUDES THE CITIES OF...BAY SPRINGS...COLLINS...COLUMBIA... DECATUR...HATTIESBURG...LAUREL...MERIDIAN...PRENTISS...PURVIS... QUITMAN...RALEIGH...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:11 PM CST | Tornado Warning | JAN | Hinds, Madison | 49 min |
| Dec 13, 6:13 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 62 min |
| Dec 13, 6:15 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 45 min |
| Dec 13, 6:28 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 47 min |
| Dec 13, 6:34 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| Dec 13, 6:49 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Dec 13, 6:52 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 28 min |
| Dec 13, 6:54 PM CST | Tornado Warning | JAN | Rankin, Scott | 66 min |
| Dec 13, 6:54 PM CST | Tornado Warning | JAN | Leake | 66 min |
| Dec 13, 6:57 PM CST | Severe Thunderstorm Warning | JAN | Marion | 33 min |
| Dec 13, 7:01 PM CST | Severe Thunderstorm Warning | JAN | Attala | 44 min |
| Dec 13, 7:22 PM CST | Severe Thunderstorm Warning | JAN | Smith | 38 min |
| Dec 13, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 46 min |
| Dec 13, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Newton | 46 min |
| Dec 13, 7:55 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 50 min |
| Dec 13, 8:30 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 45 min |
| Dec 13, 9:13 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 47 min |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.